MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø46 TWO-HOLES; HIP ACETABULAR SHELL

MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø46 TWO-HOLES; HIP ACETABULAR SHELL
Catalog Number 01.32.146DH
Medical Device Problem Codes Osseointegration Problem (3003); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery due to cup loosening, at about 7 years 7 months from the primary.The surgeon revised successfully cup, liner and head.The patient experienced pain and subluxing feeling of the right hip since the primary surgery in 2016.Episodes of joint luxation not confirmed.The surgeon reported signs of the stem impingement on the cup in end of range hip flexion.
 
Additional Manufacturer Narrative
Batch review performed on 20 october 2023.Lot 132792: (b)(4) items manufactured and released on 11-dec-2013.Expiration date: 2018-09-30.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs department: revision surgery 7 years and 7 months after the primary tha, due to cup loosening in a 52 year old female patient.According to report, the patient experienced pain and "subluxing" feeling of the operated hip since the initial surgery in 2016.From the radiographic image, the position of the cup seems to be suboptimal.We cannot tell if this is the result of the cup loosening, leading to a post-surgery migration, or the surgeon's choice.In the latter case, no explanation for this decision was supplied.In these conditions, it may be possible that part of the femoral stem may impinge with the cup, as the surgeon reported.There is no reason to suspect a faulty device.Preliminary analysis performed by r&d project manager: from the received images it is difficult to determine the causes, even if it seems that an enhanced anteversion was provided to the cup that could have potentially an increased impingement with the femoral component.However, from the received information and images, it was not possible to determine the root cause of the event.Additional implant involved: batch review performed on 20 october 2023 on stem: quadra-h 01.12.20sn cementless, ha coated std stem size 0, short neck (k082792) lot.147643.Lot 147643: (b)(4) items manufactured and released on 19-jan-2015.Expiration date: 2019-12-31.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.

Brand Name
CUP: MPACT ACETABULAR SHELL Ø46 TWO-HOLES
Common Device Name
HIP ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18146682
Report Number3005180920-2023-00872
Device Sequence Number20710883
Product Code LPH
UDI-Device Identifier07630030810701
UDI-Public07630030810701
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number01.32.146DH
Device Lot Number132792
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Initial Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite